Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Locally solvable factors of varieties


Author: Keith A. Kearnes
Journal: Proc. Amer. Math. Soc. 124 (1996), 3619-3625
MSC (1991): Primary 08B25; Secondary 08A05
MathSciNet review: 1343705
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give necessary and sufficient local conditions, which are easy to check, for a locally finite variety $\cal V$ to decompose as the product of a locally solvable subvariety $\cal U$ and a subvariety $\cal W$ which has type set disjoint from the type set of $\cal U$.


References [Enhancements On Off] (What's this?)

  • 1. P. Aglianò and K. A. Kearnes, Congruence semimodular varieties. I. Locally finite varieties, Algebra Universalis 32 (1994), no. 2, 224–269. MR 1290160, 10.1007/BF01191540
  • 2. Ralph Freese and Ralph McKenzie, Commutator theory for congruence modular varieties, London Mathematical Society Lecture Note Series, vol. 125, Cambridge University Press, Cambridge, 1987. MR 909290
  • 3. David Hobby and Ralph McKenzie, The structure of finite algebras, Contemporary Mathematics, vol. 76, American Mathematical Society, Providence, RI, 1988. MR 958685
  • 4. K. A. Kearnes, A Hamiltonian property for nilpotent algebras, to appear in Algebra Universalis.
  • 5. Ralph McKenzie and Matthew Valeriote, The structure of decidable locally finite varieties, Progress in Mathematics, vol. 79, Birkhäuser Boston, Inc., Boston, MA, 1989. MR 1033992
  • 6. M. Valeriote, On Decidable Locally Finite Varieties, Ph. D. Dissertation, U. C. Berkeley, 1986.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 08B25, 08A05

Retrieve articles in all journals with MSC (1991): 08B25, 08A05


Additional Information

Keith A. Kearnes
Affiliation: Department of Mathematical Sciences, University of Arkansas, Fayetteville, Arkansas 72701
Email: kearnes@comp.uark.edu

DOI: https://doi.org/10.1090/S0002-9939-96-03501-0
Received by editor(s): September 7, 1994
Received by editor(s) in revised form: June 5, 1995
Additional Notes: Research supported by a fellowship from the Alexander von Humboldt Stiftung.
Communicated by: Lance W. Small
Article copyright: © Copyright 1996 American Mathematical Society